Florida, 2005

Funnel Cloud in Florida, July 13, 2005

July 13, 2005 · NWS MLB · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 13, 12:45 PM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 13, 12:45 PM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EDT WED JUL 13 2005

.DISCUSSION...CORRECTED MARINE DISCUSSION

TONIGHT...LOOKS LIKE ANOTHER SULTRY NIGHT AS SURFACE TO 500MB RIDGE
OF HIGH PRESSURE REMAINS ANCHORED OVER CENTRAL FLORIDA. WITH DEW
POINTS IN THE MID 70S AND ONLY A COUPLE OF COOP SITES REPORTING
OVERNIGHT LOWS BELOW 75 DEGREES THIS MORNING...BUMPED OVERNIGHT LOWS
UP A DEGREE OR TWO FROM CURRENT FORECASTED NUMBERS. LIGHT WINDS WILL
NOT ALLOW TOO MUCH MIXING AFTER THE EVENING HOURS.

THURSDAY THRU SUNDAY...FAIRLY TYPICAL WET SEASON PATTERN CONTINUES
WITH RIGE AXIS ABOUT OVER EAST CENTRAL FLORIDA THURSDAY MOVING
SLOWLY NORTHWARD TO NORTH FLORIDA BY LATE SATURDAY. HIGH PW ALONG
WITH WEAK FLOW WILL ALLOW DAILY SEA BREEZES TO RAPIDLY INITIATE
RW/TRW THEN OUTFLOW BOUDNARIES WILL DOMINATE CONVECTIVE INITIATION.
STEERING LEVEL FLOW REMAINS IN THE 5 TO 10 KT RANGE SO STORMS WONT
GO VERY FAR BEFORE RAINING OUT AND PRODUCING NEW STORMS VIA
OUTFLOWS. CONVECTION SHOULD BE DIURNAL WITH RW ISOLD TRW LINGERING
TILL EVENING ESPECIALLY INTERIOR.

MONDAY THRU WEDNESDAY...RIDGE AXIS CONTINUES DRIFTING NORTHWARD AND
EASTERLY FLOW DEEPENS. STEERING FLOW CONTINUES AT SOUTH TO
SOUTHWEAST AT ONLY 5 TO 10. GFS INDICATES DRIER AIRMASS MOVING IN
MONDAY AND CONTINUING INTO WEDNESDAY WHICH MAY DROP POPS TO BELOW
SEASONAL NORMALS ESPECIALLY ALONG THE COAST...BUT WILL CONTINUE WITH
POPS AROUND 40 PCT AT THIS TIME DUE TO UNCERTAINTY.
&&

.MARINE...AFTER THE ATLANTIC SEA BREEZE CIRCULATION DIMINISHES
DURING THE EVENING HOURS WINDS WILL BE 10 KNOTS OR LESS DUE TO RIDGE
AXIS OVER CENTRAL FLORIDA AND ADJACENT COASTAL WATERS. WINDS REMAIN
AROUND 10 KTS THROUGH MONDAY WITH SEAS GENERALLY AROUND 2 TO 3 FT.
SEAS MAY BUILD TO AROUND 4 FEET OFFSHORE BY SUNDAY AND MONDAY. ONLY
HAZARD WILL BE ISOLATED TRW.

&&

.AVIATION...VFR CONDITIONS ALONG THE IMMEDIATE COAST AS THE SEA
BREEZE WILL HAVE PUSHED INLAND. SCATTERED IFR CONDITIONS AROUND
THUNDERSTORMS PROPAGATING INLAND DURING THE AFTERNOON. HIGHEST
COVERAGE EXPECTED INLAND BETWEEN 20Z-24Z. COULD SEE PATCHES OF
SHALLOW GROUND FOG OR FOG AROUND SUNRISE BUT ANY FOG WILL BE MVFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  90  76  89 /  10  50  20  40
MCO  76  92  75  91 /  20  50  20  40
MLB  77  89  76  90 /  10  50  20  40
VRB  76  88  76  89 /  10  50  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...WIMMER
LONG TERM....HAGEMEYER
Hazardous weather outlook, Jul 13, 5:15 AM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
615 AM EDT WED JUL 13 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
132000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
615 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORM IMPACT...
DAYTIME HEATING...ALONG WITH THE AFTERNOON SEA AND LAKE BREEZE
BOUNDARIES...WILL ALLOW SCATTERED SHOWERS AND LIGHTNING STORMS TO
DEVELOP TODAY. THE GREATEST COVERAGE WILL AGAIN BE DURING THE
LATE AFTERNOON AS THE SEA BREEZE PUSHES INLAND DURING THE TIME OF
PEAK HEATING. DEADLY CLOUD TO GROUND LIGHTNING BEING AND HEAVY
RAIN WILL BE THE PRIMARY THREATS.

...FLOOD IMPACT...
LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE IN
THE MOST INTENSE STORMS TODAY....ESPECIALLY OVER THE INTERIOR FROM
LATE AFTERNOON INTO EARLY EVENING DUE TO SLOW STORM MOVEMENT. SOME
PONDING OF WATER ON ROADS...AS WELL AS LOCALIZED POOR DRAINAGE
AND URBAN FLOODING...MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED
AFTERNOON AND EARLY EVENING SHOWERS AND LIGHTNING STORMS ARE
EXPECTED EACH DAY...WITH LIGHTNING AND LOCALLY HEAVY RAINFALL
CONTINUING AS THE PRIMARY STORM THREATS.

TROPICAL CYCLONE EMILY ...APPROACHING THE WINDWARD ISLANDS...IS
CURRENTLY FORECAST TO PASS WELL SOUTH OF EAST CENTRAL FLORIDA THIS
WEEKEND. STAY TUNED TO THE LATEST FORECASTS ON EMILY FROM THE
NATIONAL HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

In the hours before

Special weather statement, Jul 13, 4:09 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
509 PM EDT WED JUL 13 2005

FLZ045-132215-
ORANGE-
509 PM EDT WED JUL 13 2005

...STORMS WITH EXCESSIVE LIGHTNING OVER WESTERN ORANGE COUNTY...

AT 501 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER PINE
HILLS...MOVING SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE BAY HILL...PINE
CASTLE...DOCTOR PHILLIPS AND PLEASURE ISLAND.  RADAR INDICATED THE
STORM ALSO HAS THE POTENTIAL OF PRODUCING HAIL AND STRONG GUSTY
WINDS.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

A WARNING WILL BE ISSUED FOR THIS STORM IF IT INTENSIFIES FURTHER.

BRAGAW
Special weather statement, Jul 13, 4:50 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
550 PM EDT WED JUL 13 2005

FLZ053-132230-
OSCEOLA-
550 PM EDT WED JUL 13 2005

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWEST ORANGE COUNTY
SPREADING INTO EXTREME NORTHWESTERN OSCEOLA COUNTY...

AT 541 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER
CELEBRATION...MOVING SOUTH AT 10 MPH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

KELLY

The radar

The Melbourne radar (KMLB), 79 km away, was scanning. The volume nearest the first event began at 21:56 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Orange

When
July 13, 4:56 PM EST
Where
Orange County, Winter Park
Reported by
LAW ENFORCEMENT
Coordinates
28.514, -81.323 (the zone’s center; the record gives no point)

Orange County Sheriffs Office reported a funnel cloud over Winter Park.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463935.